Tennessee, 2014

Winter Weather in Tennessee, February 7 to 8, 2014

February 7 to 8, 2014 · NWS OHX · 10 events in 10 counties and zones

Light snow fell across much of northern Middle Tennessee from the late evening hours on February 7 into the morning hours on February 8. Up to 2 inches of snow was measured in northwest Middle Tennessee.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Light snow fell across much of northern Middle Tennessee from the late evening hours on February 7 into the morning hours on February 8. Up to 2 inches of snow was measured in northwest Middle Tennessee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 7, 5:52 PM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Feb 7, 5:52 PM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
552 PM CST FRI FEB 7 2014

.UPDATE...FOR 00Z AVIATION FORECAST

&&

.AVIATION...
COLD SURFACE HIGH ENTRENCHED OVER THE AREA THIS EVENING WITH OHX
RAOB SHOWING EVERYTHING BELOW ZERO CELSIUS. A SHORTWAVE WILL MOVE
EAST OUT OF TEXAS TONIGHT BRINGING A ROUND OF SNOW TO MIDDLE
TENNESSEE LATER TONIGHT AND SATURDAY MORNING. SNOW SHOULD END
BY MID-DAY ON SATURDAY IF NOT A LITTLE SOONER. I HAVE FLURRIES
STARTING IN NASHVILLE AND CLARKSVILLE AROUND 11 PM (05Z) THIS
EVENING WITH LIGHT SNOW BEGINNING AROUND MIDNIGHT. AS FOR
CROSSVILLE AM EXPECTING LIGHT SNOW TO BEGIN AROUND 2 AM (08Z).
ONCE SNOW BEGINS IN EARNEST LOOK FOR VISIBLITIES TO GO DOWN
AND CEILINGS TO LOWER QUICKLY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 10 AM CST
SATURDAY FOR TNZ005>011-023>034.

&&

BOYD
01
Hazardous weather outlook, Feb 7, 4:00 AM CST, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
400 AM CST FRI FEB 7 2014

TNZ005>011-023>034-081000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-
400 AM CST FRI FEB 7 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
10 AM CST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.
AN UPPER LEVEL WEATHER DISTURBANCE WILL SWEEP ACROSS THE AREA
TONIGHT AND LAY DOWN A BLANKET OF SNOW ACROSS NORTHERN MIDDLE
TENNESSEE...GENERALLY ALONG AND NORTH OF INTERSTATE 40. YOU CAN
EXPECT ONE TO TWO INCHES OF SNOW TO PRODUCE SLICK ROADS AND
HAZARDOUS DRIVING CONDITIONS. THE HIGHEST SNOW AMOUNTS ARE
EXPECTED OVER THE EXTREME NORTH...EXTENDING FROM THE HIGHLAND RIM
OVER TOWARD CLARKSVILLE AND DOVER.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SOME SNOW WILL LINGER ACROSS PARTS OF NORTHERN MIDDLE TENNESSEE THROUGH
MID MORNING ON SATURDAY...WITH MANY AREA ROADS EXPECTED TO REMAIN
SNOW COVERED...SLICK...AND HAZARDOUS. A LOW PRESSURE AREA IS
FORECAST TO DEVELOP ALONG THE GULF COAST AREA NEXT MONDAY AND
TUESDAY AND BRING ALONG ANOTHER CHANCE FOR A WINTRY MIX.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

TNZ056>066-075-077>080-093>095-081000-
PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-
DE KALB-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
WAYNE-LAWRENCE-GILES-
400 AM CST FRI FEB 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.
A LIGHT SNOWFALL...OF LESS THAN A HALF INCH...IS EXPECTED TO OCCUR
TONIGHT OVER SOUTHERN MIDDLE TENNESSEE...SOUTH OF THE INTERSTATE 40
CORRIDOR. SLICK SPOTS COULD DEVELOP ON AREA ROADWAYS...ESPECIALLY
BRIDGES AND OVERPASSES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
LIGHT SNOW WILL CONTINUE THROUGH MID MORNING SATURDAY...MAINLY IN
EASTERN AREAS ALONG THE CUMBERLAND PLATEAU. SLICK SPOTS MAY REMAIN
ON SOME AREA ROADWAYS...AS TEMPERATURES HOLD IN THE MIDDLE AND UPPER
20S. A LOW PRESSURE AREA IS FORECAST TO DEVELOP ALONG THE GULF
COAST AREA NEXT MONDAY AND TUESDAY AND BRING ALONG ANOTHER CHANCE
FOR A WINTRY MIX.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

19

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter weather. Local standard time, as filed.

Winter Weather, Stewart

When
February 7, 9:00 PM CST to February 8, 10:00 AM CST
Where
Stewart forecast zone
Reported by
CoCoRaHS
Coordinates
36.501, -87.838 (the zone’s center; the record gives no point)

CoCoRaHS and social media reports indicated 1 to 2 inches of snow fell across Stewart County. CoCoRaHS station Dover 7.8 NNE measured 1.2 inches of snow, and CoCoRaHS station Cumberland City 3.2 WSW measured 1.0 inches of snow. Facebook reports indicated 1.5 inches of snow fell on the north side of Dover, and 2 inches of snow fell in the Potneck area of Dover.

Winter Weather, Montgomery

When
February 7, 9:00 PM CST to February 8, 10:00 AM CST
Where
Montgomery forecast zone
Reported by
CoCoRaHS
Coordinates
36.497, -87.383 (the zone’s center; the record gives no point)

CoCoRaHS and social media reports indicated 1 to 2 inches of snow fell across Montgomery County. CoCoRaHS station Clarksville 3.4 NNW measured 2 inches of snow, and CoCoRaHS station Clarksville 3.3 SSE measured 1 inch of snow. Facebook reports indicated around 1 inch of snow fell in and near Clarksville.

Winter Weather, Macon

When
February 7, 9:00 PM CST to February 8, 10:00 AM CST
Where
Macon forecast zone
Reported by
Public
Coordinates
36.532, -86.007 (the zone’s center; the record gives no point)

Public reports indicated around one half inch of snow fell across Macon County, with 0.5 inches of snow estimated in Lafayette.

Winter Weather, Robertson

When
February 7, 9:00 PM CST to February 8, 10:00 AM CST
Where
Robertson forecast zone
Reported by
CoCoRaHS
Coordinates
36.526, -86.871 (the zone’s center; the record gives no point)

CoCoRaHS and social media reports indicated one half inch to 2 inches of snow fell across Robertson County. CoCoRaHS station Cedar Hill 2.6 N measured 1.1 inches of snow, CoCoRaHS station Greenbrier 1.4 N measured 0.5 inches of snow, and CoCoRaHS station White House 0.7 N measured 1.8 inches of snow. Facebook and Twitter reports indicated around 1 inch of snow fell in Springfield, and around 1 inch of snow fell in White House.

Winter Weather, Sumner

When
February 7, 9:00 PM CST to February 8, 10:00 AM CST
Where
Sumner forecast zone
Reported by
CoCoRaHS
Coordinates
36.469, -86.460 (the zone’s center; the record gives no point)

CoCoRaHS reports indicated up to one half inch of snow fell across Sumner County. CoCoRaHS station Westmoreland 5.4 NNE measured 0.5 inches of snow, and CoCoRaHS station Bethpage 4.5 NW measured 0.5 inches of snow.

Winter Weather, Pickett

When
February 7, 9:00 PM CST to February 8, 10:00 AM CST
Where
Pickett forecast zone
Reported by
CoCoRaHS
Coordinates
36.558, -85.075 (the zone’s center; the record gives no point)

CoCoRaHS reports indicated up to 1 inch of snow fell across Pickett County. CoCoRaHS station Byrdstown 2.8 SSW measured 0.7 inches of snow.

Winter Weather, Wilson

When
February 7, 9:00 PM CST to February 8, 10:00 AM CST
Where
Wilson forecast zone
Reported by
Social Media
Coordinates
36.155, -86.298 (the zone’s center; the record gives no point)

Social media reports indicated up to one half inch of snow fell in parts of Wilson County. 0.5 inches of snow was reported in and around Lebanon via Facebook.

Winter Weather, Davidson

When
February 7, 9:00 PM CST to February 8, 10:00 AM CST
Where
Davidson forecast zone
Reported by
CoCoRaHS
Coordinates
36.171, -86.777 (the zone’s center; the record gives no point)

CoCoRaHS and social media reports indicated up to one inch of snow fell in parts of Davidson County, especially the northern portions of the county and in higher elevations. CoCoRaHS station Joelton 1.6 N measured 1.0 inch of snow, and CoCoRaHS station Madison 1.2 WSW measured 0.5 inches of snow. 0.5 inches of snow was also reported in Whites Creek via Facebook.

Winter Weather, Hickman

When
February 7, 9:00 PM CST to February 8, 10:00 AM CST
Where
Hickman forecast zone
Reported by
Social Media
Coordinates
35.803, -87.473 (the zone’s center; the record gives no point)

Social media reports indicated up to one half inch of snow fell in parts of Hickman County. 0.5 inches of snow was reported in Bon Aqua via Facebook.

Winter Weather, Clay

When
February 7, 9:00 PM CST to February 8, 10:00 AM CST
Where
Clay forecast zone
Reported by
CoCoRaHS
Coordinates
36.551, -85.544 (the zone’s center; the record gives no point)

CoCoRaHS reports indicated up to one half inch of snow fell across Clay County. CoCoRaHS station Celina 0.3 NNE measured 0.5 inches of snow.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2014Every state in 2014This day in weather historyWarnings in Tennessee, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 495961, 495962, 495963, 495964, 495965, 495967, 495970, 495973, 495974, 495975.